Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 246, NWS Tulsa, OK

June 16, 2005Cherokee County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2005, 3:01 AM CDT for Cherokee County, Muskogee County, Oklahoma. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2005, 3:01 AM CDT (08:01 UTC)
Expired
Jun 16, 2005, 3:28 AM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Cherokee County, OK, Muskogee County, OK

The radar

The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:13 AM CDTTSTM WND DMG3 E Fort Gibson, OK4 INCH DIAMETER LIMBS DOWN
Jun 16, 3:15 AM CDTTSTM WND DMGTahlequah, OK1 FOOT DIAMETER LIMBS DOWN, POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2047 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 160801
SVRTSA
OKC021-101-160900-
/O.NEW.KTSA.SV.W.0246.050616T0801Z-050616T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
301 AM CDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 400 AM CDT

* AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES NORTH OF PEGGS TO 8 MILES NORTHWEST OF
  OKTAHA...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEGGS...
  MUSKOGEE...OKTAHA...HULBERT...FORT GIBSON...KEEFETON...SCRAPER...
  WOODALL...TAHLEQUAH...WARNER...BRAGGS AND PUMPKIN CENTER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3615 9480 3612 9480 3564 9513 3537 9529
      3535 9532 3537 9534 3557 9535 3556 9562
      3560 9568 3580 9546 3583 9526 3586 9522
      3591 9528 3597 9528 3608 9516 3609 9511
      3612 9511 3616 9507

$$
1 follow-up statement
000 
WWUS54 KTSA 160828
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 AM CDT THU JUN 16 2005

OKC021-101-160838-
/O.CAN.KTSA.SV.W.0246.000000T0000Z-050616T0900Z/
CHEROKEE OK-MUSKOGEE OK-
328 AM CDT THU JUN 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR MUSKOGEE AND CHEROKEE COUNTIES
HAS BEEN CANCELLED...

THE LINE OF THUNDERSTORMS HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS LINE OF STORMS.

LAT...LON 3615 9480 3612 9480 3564 9513 3537 9529
      3535 9532 3537 9534 3557 9535 3556 9562
      3560 9568 3580 9546 3583 9526 3586 9522
      3591 9528 3597 9528 3608 9516 3609 9511
      3612 9511 3616 9507

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:35 PM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 15, 9:35 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT WED JUN 15 2005

.DISCUSSION...
MCS DEVELOPING AS PLANNED ACROSS KANSAS AND NORTHWEST OKLAHOMA.
THIS COMPLEX WILL TRACK SOUTHEAST ACROSS THE FORECAST AREA LATE
TONIGHT AND THURSDAY WITH THE CORE OF THE SYSTEM POSSIBLY TRACKING
A BIT FURTHER WEST THAN PREVIOUSLY THOUGHT. REGARDLESS...BELIEVE
CATEGORICAL POPS ARE WARRANTED EVERYWHERE THURSDAY. FOR
TONIGHT...THE GOING FORECAST LOOKS PRETTY GOOD BUT DID ADJUST
MINIMUM TEMPERATURES DOWN A BIT IN THE VALLEYS OF SOUTHEAST
OKLAHOMA WHERE CURRENT READINGS ARE ALREADY NEAR THE FORECAST LOWS.

ANOTHER MCS IS LIKELY SOMEWHERE THURSDAY NIGHT AND FRIDAY BUT ITS
LOCATION WILL BE DETERMINED BY THE FATE OF THE INITIAL MCS.
SUSPECT THAT THE BRUNT OF THE SECOND SYSTEM THOUGH MAY BE WEST OF
OUR AREA AS OUTFLOW BOUNDARY IS LIKELY TO BE PUSHED RATHER FAR TO
OUR SOUTH AND WEST THURSDAY. LEFT TEMPERATURES PRETTY MUCH AS IS
FOR THURSDAY ALTHOUGH THEY MAY BE A BIT WARM IN SOME PLACES.

UPDATE COMING SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

FORECASTER ID= 5

PLATE
Hazardous weather outlook, Jun 15, 11:12 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CDT WED JUN 15 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1112 PM CDT WED JUN 15 2005

...SEVERE THUNDERSTORMS POSSIBLE LATE TONIGHT ACROSS NORTHEAST
OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...1 AM.
	AREA AT GREATEST RISK...NORTH OF INTERSTATE 44.

DISCUSSION...
TWO THUNDERSTORM COMPLEXES DEVELOPED THIS EVENING THAT MAY END UP
AFFECTING NORTHEAST OKLAHOMA LATE TONIGHT. ONE IS CURRENTLY OVER
CENTRAL KANSAS AND ANOTHER IS OVER NORTHWEST OKLAHOMA. THESE
COMPLEXES ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AS
THE LOW LEVEL JET INCREASES ACROSS THE SOUTHERN PLAINS.
THE MAIN THREAT FROM THESE STORMS WILL BE STRONG THUNDERSTORM
WINDS OF AROUND 65 MPH. ADDITIONAL CONCERNS WILL BE THE POTENTIAL FOR
HEAVY RAINS AND POSSIBLE FLOODING...ESPECIALLY FOR LOCATIONS NEAR
THE OKLAHOMA KANSAS BORDER WHERE THE GROUND IS ALREADY SATURATED FROM
PREVIOUS RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND INTO THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...DANGEROUS HEAT INDEX POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE LIKELY TO BE ONGOING
THURSDAY MORNING...AND WITH UNCERTAINTIES IN THE SPEED OF THE
SYSTEMS...THUNDERSTORMS COULD REDEVELOP OR INTENSIFY OVER THE AREA
THURSDAY AFTERNOON. ADDITIONAL THUNDERSTORM COMPLEXES MAY AFFECT THE
AREA AGAIN FRIDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY...AND LATER
FORECASTS SHOULD BE MONITORED CLOSELY FOR BOTH SEVERE WEATHER AND
HEAVY RAIN POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 16, 2:08 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
208 AM CDT THU JUN 16 2005

OKZ057-160815-
CRAIG OK-
208 AM CDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 208 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES NORTHWEST OF HOLLOW TO 13 MILES
SOUTHWEST OF CENTRALIA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...VINITA...WHITE OAK...
CENTRALIA...HOLLOW...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND
WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 16, 2:27 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/16/2005                   TULSA              OK   NWS EMPLOYEE

            LARGE TREE LIMBS DOWN BETWEEN 71ST AND 81ST ON MINGO.
            ESTIMATED WINDS TO 60 MPH.

&&

JBM
Special weather statement, Jun 16, 2:28 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 AM CDT THU JUN 16 2005

OKZ065-066-070-160800-
MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-
228 AM CDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE AND OKFUSKEE

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 228 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF HASKELL TO 12 MILES NORTH OF
OKFUSKEE TO 10 MILES WEST OF WELTY...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WILSON...
KEEFETON...OKEMAH...CLEARVIEW...PHAROAH...CASTLE...BOLEY...MASON...
OKFUSKEE...WELTY...OKMULGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...
GRAYSON...SCHULTER...MORRIS...ERAM...PRESTON...BALD HILL...OKTAHA...
WAINWRIGHT...BOYNTON...SUMMIT...JAMESVILLE...TAFT AND HASKELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 16, 2:36 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
236 AM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     HAIL             TIAWAH                  36.26N 95.56W
06/16/2005  0.88 INCH        ROGERS             OK   PUBLIC

&&

JBM
Local storm report, Jun 16, 2:41 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     PRYOR                   36.31N 95.32W
06/16/2005                   MAYES              OK   EMERGENCY MNGR

            LARGE TREE DOWN IN TOWN.

&&

JBM
Special weather statement, Jun 16, 2:45 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
245 AM CDT THU JUN 16 2005

OKZ058-063-068-069-160845-
ADAIR OK-CHEROKEE OK-DELAWARE OK-OTTAWA OK-
245 AM CDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA...DELAWARE AND ADAIR

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 245 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF COMMERCE TO 11 MILES
SOUTHWEST OF HULBERT...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...MARIETTA...WOODALL...
STILWELL...BARON...CHRISTIE...PROCTOR...WESTVILLE...BALLARD...
WATTS...JAY...OAKS...LEACH...TWIN OAKS...KANSAS...COLCORD...
CHLOETA...ZENA...CLEORA...GROVE...BERNICE...WEST SILOAM SPRINGS...
TAHLEQUAH...HULBERT...ELDON...LOST CITY...PEGGS...SCRAPER...MIAMI...
COMMERCE...AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...
PEORIA...QUAPAW...CARDIN...PICHER...DISNEY AND MAYSVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:18 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee57 min
Jun 16, 1:15 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa, Washington60 min
Jun 16, 1:43 AM CDTSevere Thunderstorm WarningTSACreek62 min
Jun 16, 1:46 AM CDTSevere Thunderstorm WarningTSANowata, Rogers61 min
Jun 16, 2:15 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner60 min
Jun 16, 2:21 AM CDTSevere Thunderstorm WarningTSAMayes54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.